Louisiana, 2004

Hail in Louisiana, June 1, 2004

June 1, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 1, 2:16 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 1, 2:16 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT TUE JUN  1 2004

.DISCUSSION...SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS
DURING THE OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO
DISSIPATE DURING THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR
NORTH...SOUTHERLY WINDS TO CONTINUE THROUGH THE OVERNIGHT HOURS.
WILL GO WITH PERSISTENCE... AND MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE REST OF THIS WEEK. WITH ALL THE CLOUDS
AROUND DURING THE AFTERNOON HOURS ALONG WITH THE WINDS WILL HOLD
TEMPS IN THE UPPER 80S TO NEAR 90.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  76  89  73  88 /  20  40  20  40
BPT  77  90  74  88 /  20  40  20  40
AEX  73  90  70  85 /  20  40  20  40
LFT  75  88  73  86 /  20  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 1, 4:20 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT TUE JUN 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
520 AM CDT TUE JUN 1 2004

.DAY ONE...TODAY AND TONIGHT...
A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY.
WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR
SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 1, 12:54 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             MIRE                    30.30N 92.19W
06/01/2004  0.75 INCH        ACADIA             LA   PUBLIC

            REPORTED BY MIRE ELEMENTARY SCHOOL.

&&

THM
Local storm report, Jun 1, 1:00 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  1.00 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  0.75 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY DUSON PD.

&&

THM
Local storm report, Jun 1, 1:22 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     2 E DUSON               30.23N 92.16W
06/01/2004                   LAFAYETTE          LA   LAW ENFORCEMENT

            TREES DOWN DUE TO POSSIBLE TORNADO REPORTED BY STATE
            POLICE.

&&

THM
Local storm report, Jun 1, 1:28 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     1 NW DUSON              30.24N 92.20W
06/01/2004                   ACADIA             LA   EMERGENCY MNGR

            TREES DOWN AT MILE MARKER 92 NEAR I-10 REPORTED BY
            EMERGENCY MANAGEMENT.

&&

THM
Local storm report, Jun 1, 2:14 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
314 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             NEW IBERIA              30.01N 91.82W
06/01/2004  0.75 INCH        IBERIA             LA   FIRE DEPT/RESCUE

            SHEETS OF DIME SIZE HAIL REPORTED BY FD.

&&

THM

The radar

The Lake Charles radar (KLCH), 135 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Iberia

When
June 1, 2:19 PM CST
Where
Iberia County, New Iberia
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.000, -91.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407549.